MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120615
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of a ruptured aneurysm for the va-pica bifurcation, a random loop of a galaxy g3 6mm x 15cm coil (gly120615, 30522186) was assumed and it was embolized, but the characteristics of the random loop was not able to be utilized.The procedure was acceptable embolization, and it completed safely.Aneurysm size of right va-pica bifurcation was 10*6.8*5.6.It was unclear if a continuous flush was done.Additional information received indicated that the coil was not noted to be unraveled/stretched.There was no damage reported to the microcatheter that could have caused the deployment difficulty.It is unknown the final position of the coil.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30522186 number, and no non-conformances related to the malfunction were identified.Positioning difficulty-poor conformability is a potential complication associated with the use of this device.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.With the amount of information available and without the device for analysis, it is not possible to draw a conclusion between the device and the reported event.However, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of a ruptured aneurysm for the va-pica bifurcation, a random loop of a galaxy g3 6mm x 15cm coil (gly120615, 30522186) was assumed and it was embolized, but the characteristics of the random loop was not able to be utilized.The procedure was acceptable embolization, and it completed safely.Aneurysm size of right va-pica bifurcation was 10*6.8*5.6.It was unclear if a continuous flush was done.Additional information received indicated that the coil was not noted to be unraveled/stretched.There was no damage reported to the microcatheter that could have caused the deployment difficulty.It is unknown the final position of the coil.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13169243
Report Number3008114965-2022-00010
Device Sequence Number5925687
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2024
Device Model NumberGLY120615
Device Catalogue NumberGLY120615
Device Lot Number30522186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2021
Initial Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient Age75 YR
Patient SexFemale